Alert archive / California / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Reno, NV

July 9, 2010Lassen County, Plumas County, California

NWS Reno, NV issued this severe thunderstorm warning at Jul 9, 2010, 6:22 PM PDT for Lassen County, Plumas County, California. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2010, 6:22 PM PDT (01:22 UTC)
Expired
Jul 9, 2010, 7:00 PM PDT
In force
38 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Lassen County, CA, Plumas County, CA

The radar

The Beale AFB radar (KBBX), 108 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2010-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2010-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4137 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS55 KREV 100122
SVRREV
CAC035-063-100200-
/O.NEW.KREV.SV.W.0002.100710T0122Z-100710T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
622 PM PDT FRI JUL 9 2010

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA...
  NORTH CENTRAL PLUMAS COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 700 PM PDT

* AT 620 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MOONLIGHT BURN AREA...OR 19 MILES NORTH OF QUINCY...AND MOVING
  NORTHEAST AT 10 MPH.

* LOCATIONS AFFECTED INCLUDE...JANESVILLE...JUNCTION CA 36 AND CA 44
  AND MOONLIGHT BURN AREA.

LAT...LON 4043 12076 4029 12050 4006 12082 4018 12088
      4019 12092 4022 12095 4023 12099 4024 12099
TIME...MOT...LOC 0121Z 226DEG 25KT 4019 12081

$$

DF
2 follow-up statements
987 
WWUS55 KREV 100136
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
636 PM PDT FRI JUL 9 2010

CAC035-063-100200-
/O.CON.KREV.SV.W.0002.000000T0000Z-100710T0200Z/
LASSEN CA-PLUMAS CA-
636 PM PDT FRI JUL 9 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR NORTH CENTRAL PLUMAS AND SOUTH CENTRAL LASSEN COUNTIES...

AT 632 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOONLIGHT BURN AREA...OR 24 MILES NORTHEAST OF QUINCY...
MOVING NORTHEAST AT 30 MPH.

* LOCATIONS AFFECTED INCLUDE...JANESVILLE...JUNCTION CA 36 AND CA 44
  AND MOONLIGHT BURN AREA.

LAT...LON 4043 12076 4029 12050 4006 12082 4018 12088
      4019 12092 4022 12095 4023 12099 4024 12099
TIME...MOT...LOC 0136Z 226DEG 25KT 4026 12071

$$

DF
215 
WWUS55 KREV 100152
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
652 PM PDT FRI JUL 9 2010

CAC035-063-100201-
/O.EXP.KREV.SV.W.0002.000000T0000Z-100710T0200Z/
LASSEN CA-PLUMAS CA-
652 PM PDT FRI JUL 9 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PLUMAS AND SOUTH
CENTRAL LASSEN COUNTIES WILL EXPIRE AT 700 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 8 PM 
PDT...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND 
BRIEF HEAVY RAINS.

LAT...LON 4043 12076 4029 12050 4006 12082 4018 12088
      4019 12092 4022 12095 4023 12099 4024 12099
TIME...MOT...LOC 0151Z 226DEG 25KT 4033 12061

$$

DF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:21 PM PDT, 5 hours 1 minute earlier.

Area forecast discussion, Jul 9, 1:21 PM PDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
121 PM PDT FRI JUL 9 2010

.SHORT TERM...

UPPER LEVEL SHORTWAVE CONTINUES TO HANG OFF THE CA COAST...INSTEAD
OF MOVING INLAND AS PREVIOUSLY PROGGED. THIS WILL LIMIT
THUNDERSTORM COVERAGE ACROSS THE CWA TODAY COMPARED TO WHAT WAS
THOUGHT THE PREVIOUSLY TWO DAYS. THE DIVERGENCE ZONE AHEAD OF THE
WAVE IS GENERATING THUNDERSTORMS ALREADY THROUGH EXTREME EASTERN
CHURCHILL AND PERSHING COUNTIES EASTWARD INTO NORTHEASTERN NEVADA.
ELSEWHERE ACROSS THE EASTERN SIERRA AND WESTERN NEVADA...
THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP LATER THIS AFTERNOON
AND EVENING...WITH THE BEST DEVELOPMENT INITIALLY THROUGH
LASSEN...NORTHERN WASHOE...AND NORTHERN PERSHING COUNTIES. AS THE
ZEPHYR WINDS KICK IN LATE THIS AFTERNOON...STORMS HAVE THE
POTENTIAL TO BECOME STRONGER ALONG THE LEADING CONVERGENT EDGE.

LINGERING MOISTURE AND INSTABILITY WILL KEEP THUNDERSTORMS IN THE
FORECAST ONCE AGAIN ON SATURDAY AFTERNOON. THE BEST FOCUS WILL BE
THROUGH MONO AND MINERAL COUNTIES WHERE THE BEST MOISTURE AND JET
DYNAMICS WILL COMBINE WITH A NATURAL CONVERGENCE ZONE. HAVE KEPT
SCATTERED THUNDERSTORMS THROUGH THIS AREA AND ISOLATED THUNDER
ELSEWHERE IN THE FORECAST.

HIGH PRESSURE TRIES TO BUILD INTO THE FORECAST AREA FROM THE WEST
SUNDAY INTO MONDAY...THOUGH IS HELD AT BAY BY A WAVE PASSING
THROUGH IDAHO AND MONTANA. THIS WILL LIMIT THE WARMING POTENTIAL
SLIGHTLY...HOWEVER TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE
NORMAL. THIS WILL BE A DRIER AND MORE STABLE AIR MASS...BUT IT
WILL TAKE A FEW DAYS TO MODERATE THE MOIST AND UNSTABLE AIR MASS
THAT IS CURRENTLY IN PLACE. HAVE LEFT A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH THE MONO-MINERAL CONVERGENCE ZONE SUNDAY
AFTERNOON...BUT REMOVED ALL MENTIONABLE POPS BY MONDAY. DF

.LONG TERM...TUESDAY THROUGH FRIDAY...

THE ECMWF HAS CONTINUED TO TREND WITH THE GFS IN SETTING UP THE MAIN
AREA OF HIGH PRESSURE OVER THE AZ/MEXICO BORDER. THIS WILL ALLOW
WARM AND BREEZY CONDITIONS ACROSS THE GREAT BASIN NEXT WEEK IN
ASSOCIATION WITH TWO PASSING SHORTWAVES TO OUR NORTH TUESDAY AND
FRIDAY. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE NORMAL
THROUGH THE LONG TERM PERIOD WITH DRY AIR AND POOR OVERNIGHT RH
RECOVERIES.

BY WEDNESDAY AFTERNOON DIFFERENCES IN THE MODELS ARISE AS THE ECMWF
FLATTENS OUT TO A BARELY AMPLIFIED SHORTWAVE RIDGE BEHIND THE FIRST
SHORTWAVE WHILE THE GFS CONTINUES TO DIG HEIGHTS IN A WEAK
TROUGH-LIKE PATTERN. THE GFS SUPPORTS BREEZIER AFTERNOONS WHILE THE
ECMWF SHOWS WARMER TEMPERATURES AND LIGHTER WINDS. HAVE KEPT
AFTERNOON MAX TEMPS IN THE UPPER 90S FOR WESTERN NV AND MID TO UPPER
80S IN THE SIERRA THROUGH THE WEEK AS BOTH SOLUTIONS KEEP H700 TEMPS
BETWEEN 13C AND 17C.

THE SECOND SHORTWAVE LOOKS TO PASS OVER WA/ID/MT FRIDAY PROVIDING A
WEAK INFLUENCE OVER OUR AREA WITH SLIGHTLY COOLER TEMPS AND
INCREASING AFTERNOON WEST WINDS. WITH MODERATE CONFIDENCE IN THE GFS
AND ITS ENSEMBLES AND LACK OF CONSISTENCY IN THE ECMWF...DID NOT
MAKE MANY CHANGES TO THE END OF THE PERIOD. LABELLE

&&

.AVIATION...

TOWERING CU DEVELOPMENT ALONG THE SIERRA AND INTO WESTERN NV THROUGH
03Z WITH POTENTIAL FOR ISOLATED THUNDERSTORMS AT ALL TERMINALS.
OUTFLOW WINDS ARE MAIN THREAT WITH GUSTS UP TO 45KTS POSSIBLE. BRIEF
PERIODS OF MVFR VIS IN THUNDERSTORMS AND SHOWERS ALSO POSSIBLE.
LIGHT WEST WINDS AND VFR CONDITIONS INTO SATURDAY. LABELLE

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 9, 6:35 AM PDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
635 AM PDT FRI JUL 9 2010

CAZ070>073-NVZ001>005-101400-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
635 AM PDT FRI JUL 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
THE SIERRA AND WESTERN NEVADA. THESE STORMS WILL BE CAPABLE OF
LOCALLY HEAVY RAIN...SMALL HAIL AND STRONG GUSTY WINDS AROUND 40
MPH. DANGEROUS LIGHTNING CAN ALSO BE EXPECTED WITH THESE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO AFFECT THE REGION
SATURDAY AND DECREASE IN COVERAGE BY SUNDAY. LOCALLY HEAVY RAIN...SMALL
HAIL AND STRONG WINDS ARE POSSIBLE WITH STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SPOTTERS ARE ASKED TO
REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER
SERVICE.

TOLBY/MCGUIRE

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Jul 9, 4:03 PM PDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
403 PM PDT FRI JUL 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             3 W BIEBER              41.12N 121.20W
07/09/2010  E0.50 INCH       LASSEN             CA   TRAINED SPOTTER

            1/4 TO 1/2 INCH HAIL REPORTED NEAR THE MODOC/LASSEN
            COUNTY LINE IN LASSEN COUNTY JUST WEST OF BIEBER. HEAVY
            RAIN FALLING AT TIME OF REPORT.

&&

DFISHLER
Special weather statement, Jul 9, 4:09 PM PDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
409 PM PDT FRI JUL 9 2010

CAZ071-100015-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
409 PM PDT FRI JUL 9 2010

...SEVERAL STRONG THUNDERSTORMS CONTINUING IN NORTHWESTERN LASSEN
COUNTY...

AT 406 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
BIEBER TO 8 MILES NORTH OF CRATER LAKE CAMPGROUND...OR ALONG A LINE
EXTENDING FROM BIEBER TO 19 MILES WEST OF EAGLE LAKE...AND MOVING
WEST AT 5 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...BIEBER...NUBIEBER...JUNCTION CA 139
  AND LASSEN HWY A2...CA 44 AT SHASTA-LASSEN CO LINE AND CRATER LAKE
  CAMPGROUND.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4117 12130 4117 12091 4057 12097 4059 12132
TIME...MOT...LOC 2308Z 111DEG 5KT 4111 12104 4074 12110

DF
Local storm report, Jul 9, 4:25 PM PDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
425 PM PDT FRI JUL 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 WNW SIERRAVILLE       39.60N 120.42W
07/09/2010  M0.50 INCH       SIERRA             CA   TRAINED SPOTTER

            1/4-1/2 INCH SIZED HAIL REPORTED IN SATLEY, CA. STORM
            TOTAL RAIN OF 0.3 INCHES OVER A 40 MINUTE PERIOD FROM
            ABOUT 330 TO 410 PM.

0410 PM     TSTM WND DMG     2 WNW CHILCOOT          39.81N 120.18W
07/09/2010                   PLUMAS             CA   TRAINED SPOTTER

            3 TREE BRANCHES BROKEN OFF A POPLAR TREE. WINDS ESTIMATED
            AT 50 MPH.

&&

DFISHLER
Special weather statement, Jul 9, 5:14 PM PDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
514 PM PDT FRI JUL 9 2010

CAZ071-100045-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
514 PM PDT FRI JUL 9 2010

...STRONG THUNDERSTORM WEST OF JANESVILLE...

AT 510 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF MOONLIGHT BURN AREA...OR
26 MILES SOUTH OF EAGLE LAKE...AND MOVING NORTHWEST AT 10 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40
MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...ANTELOPE LAKE...FREDONYER PASS...
  JUNCTION CA 36 AND CA 44...MOONLIGHT BURN AREA...ANTELOPE BURN AREA
  AND BOULDER CREEK CAMPGROUND.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4047 12081 4035 12062 4014 12050 4010 12073
      4022 12096
TIME...MOT...LOC 0012Z 165DEG 9KT 4028 12068

DF
Special weather statement, Jul 9, 5:49 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
549 PM PDT FRI JUL 9 2010

CAZ071-100130-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
549 PM PDT FRI JUL 9 2010

...STRONG THUNDERSTORMS BETWEEN ANTELOPE LAKE AND FREDONYER PASS...

AT 544 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS NEAR ANTELOPE BURN AREA...OR 19 MILES
NORTHEAST OF QUINCY...AND MOVING NORTH AT 5 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40
MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...ANTELOPE LAKE...GENESEE...MOONLIGHT
  BURN AREA...ANTELOPE BURN AREA...BOULDER CREEK CAMPGROUND AND LONE
  ROCK CAMPGROUND.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4029 12106 4038 12068 4011 12038 3994 12076
      3999 12081 4018 12089 4018 12092 4021 12096
      4023 12103 4028 12107
TIME...MOT...LOC 0047Z 169DEG 3KT 4011 12065

DF
Special weather statement, Jul 9, 5:50 PM PDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
550 PM PDT FRI JUL 9 2010

NVZ003-100130-
GREATER RENO-CARSON CITY-MINDEN AREA-
550 PM PDT FRI JUL 9 2010

...STRONG THUNDERSTORM NEAR MINDEN-GARDNERVILLE...

AT 544 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR JUNCTION US 395 AND NV 756...OR NEAR
GARDNERVILLE...AND MOVING NORTHEAST AT 10 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCHOS...
  JOHNSON LANE...MINDEN...MINDEN-TAHOE AIRPORT AND JUNCTION NV 88 AND
  NV 756.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN MINDEN AND
HOLBROOK JUNCTION. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT
IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON
YOUR HEADLIGHTS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3907 11972 3892 11948 3881 11971 3892 11983
TIME...MOT...LOC 0048Z 230DEG 7KT 3890 11973

LABELLE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:14 PM PDTSpecial Weather StatementREVPlumas31 min
Jul 9, 5:49 PM PDTSpecial Weather StatementREVPlumas41 min

Nearby

Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.